Jump to content




Photo
- - - - -

Effexor & Aggitation + Anger


  • Please log in to reply
5 replies to this topic

#1 toronto_girl

toronto_girl

    Member

  • Member
  • Pip
  • 50 posts

Posted 01 December 2008 - 03:36 AM

I have been on Effexor for about 2 months. I wanted to know if anyone else on Effexor experienced these side effects.

While my panic has diminished considerably, I am one evil bitch. I am constantly agitated, angry and depressed.

I am not sure which one was worse, the panic attacks or the anger and depression. I am just angry at the world and feel so hopeless and useless, as is I have hit rock bottom. What is worse is that I have been getting really nauseous at night (when the half-life gives out...), and that is when the panic tends to kick in. So at nights, I am angry, depressed, agitated, and panicky...

I am thinking about going off Effexor...

DX: Epilepsy
RX:

Anti-convulsant: Topiramate: 150 mg daily; Clonazepam 0.50mg; Wellbutrin XL 150 mg


#2 lysergia

lysergia

    ripping off the bootstraps

  • Inmate Emeritus
  • Pip
  • 3485 posts

Posted 01 December 2008 - 04:51 AM

hi toronto girl (i'm a nova scotia girl myself!)

your experience with effexor sounds a little like mine, but i didn't feel those side effects until a larger dose (probably not until around 150 mg). i started slow and over a few years worked my way up to 225mg.

things might ease up yet, if it's only been two months. having said that, i waited and waited and waited to see if i'd ever feel better than what you just described on effexor, and it never happened. i did feel "better" than when i took nothing, but the physical side effects did a really nasty number on me - especially the nausea. if that doesn't get better soon, i'd bring it up with your doctor. i've been off the stuff for over a year and my stomach still is not the same. i think i was probably less capable of dealing with being depressed and/or anxious as well after awhile, because of the inability to eat normally (or rather being too weak to think properly).

some people have good luck with adding acid reflux meds or something else for nausea. nothing did away with mine, so i went waaaaay off label (heh) to be able to eat just enough to basically stay alive. i wouldn't recommend doing what i did! ;)

i hope it gets better for you. i never experienced serious agitation in my life until effexor - i would do anything to avoid it ever again. keep us posted on how it's going, ok?

current dx:

BPII, DDNOS, major anxiety issues, PTSD issues (now subclinical), ED issues (recovered anorexic), auditory/visual/tactile hallucinations

current rx:

bupropion XL 300 mg, clonazepam 3 mg, zopiclone 7.5 mg, synthroid 0.15 mg (supplements: D3, B12, Omega 3)

download.jpg

 


#3 AnneMarie

AnneMarie

    Member

  • Member
  • Pip
  • 4644 posts

Posted 01 December 2008 - 04:59 AM

It sounds like it's time to call your doc. Effexor obviously is not working for you.

Agitated depression (a lot of energy plus depression, sometimes anger, too) is usually considered a bipolar mood state. Some people, however, just have bad reactions to antidepressants. I am not trying to diagnose! However, I think it in your interest to see a psychiatrist if you aren't already.

My own experiences were a similar reaction to low dose Prozac. When I took Effexor I went nearly manic and was diagnosed BPII.

Bipolar I and ADD


#4 toronto_girl

toronto_girl

    Member

  • Member
  • Pip
  • 50 posts

Posted 02 December 2008 - 05:02 PM

I have to add that right about now I truly hate Effexor... Everything I read about it being an evil drug is in, my case, correct... Between the extreme fatigue, nausea and tension headaches I just want to lie in bed 24/7...

I think I am going to find a new doctor... And I find this funny...because I remember reading on crazymeds.us " it's the med everyone wishes they never took. Yes, people will change doctors because some doctor had the nerve to punish them with Effexor" yet I took the damn Effexor anyways...

This is probably the worst I have felt since the time I was 18 and had a grand-mal seizure and hit my head on the conrete floor... (Yes that too was a bad headache...)

As for my anger outbursts, Effexor posts this on their website, "Like all antidepressants, Effexor could cause episodes of mania (abnormally high feelings of excitement and energy). If you experience a major depressive episode, there's a slight chance that it could be the first signs of bipolar disorder." Well I am not sure if what I am experiencing is mania (anger outbursts). However, I am under a lot of stress and I am attributing it to Effexor!

Thank you for your posts. Has anyone tried to come off Effexor and done it with reasonably mild damage to their brain? (I am an epileptic after all... ;)
DX: Epilepsy
RX:

Anti-convulsant: Topiramate: 150 mg daily; Clonazepam 0.50mg; Wellbutrin XL 150 mg

#5 Guest_caroline_*

Guest_caroline_*
  • Guests

Posted 15 April 2009 - 02:51 PM

I have to add that right about now I truly hate Effexor... Everything I read about it being an evil drug is in, my case, correct... Between the extreme fatigue, nausea and tension headaches I just want to lie in bed 24/7...

I think I am going to find a new doctor... And I find this funny...because I remember reading on crazymeds.us " it's the med everyone wishes they never took. Yes, people will change doctors because some doctor had the nerve to punish them with Effexor" yet I took the damn Effexor anyways...

This is probably the worst I have felt since the time I was 18 and had a grand-mal seizure and hit my head on the conrete floor... (Yes that too was a bad headache...)

As for my anger outbursts, Effexor posts this on their website, "Like all antidepressants, Effexor could cause episodes of mania (abnormally high feelings of excitement and energy). If you experience a major depressive episode, there's a slight chance that it could be the first signs of bipolar disorder." Well I am not sure if what I am experiencing is mania (anger outbursts). However, I am under a lot of stress and I am attributing it to Effexor!

Thank you for your posts. Has anyone tried to come off Effexor and done it with reasonably mild damage to their brain? (I am an epileptic after all... ;)



#6 beetle

beetle

    Member

  • Member
  • Pip
  • 804 posts

Posted 15 April 2009 - 04:16 PM

This probably isn't the place to do it but I thought it would make more sense if I asked in a thread that had an example. I see a lot of posts by guests where they've quoted another person's post but there's no response. I would figure it's just a goof up if I didn't see it so often. Is there any other explanation other than operator error?
Feel free to delete this post. Can even reply to me in PM if you want.
Dx:
"My working Dx is Bipolar. Yes, there seems to be some HFA traits." ~my pdoc
Possibly BP II ~a Psy.D

Rx:
AM Wellbutrin XL 300mg, Ritalin LA 30mg, Klonopin .5mg,
PM Geodon 160mg, Klonopin 1mg

Dx past: BP NOS w/ schizoid tendencies, Double depression, MDD or something
Rx past: Lithium+prozac, tegretol+paxil, effexor+wellbutrin, lexapro, cymbalta, provigil,
zoloft+ strattera, abilify (twice)+wellbutrin, lamictal+wellbutrin, risperdal, trileptal and a dash of xanax and klonopin





The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.